Alert archive / Wyoming / High Wind Watches in 2017
High Wind Watch 23, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Nov 15, 2017, 1:51 AM MST for Albany County, Carbon County, Converse County, Wyoming. It took effect at Nov 16, 2017, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 15, 2017, 1:51 AM MST (08:51 UTC)
- In effect from
- Nov 16, 2017, 5:00 AM MST
- Expired
- Nov 16, 2017, 2:24 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY
The radar
The Cheyenne radar (KCYS), 148 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487 WWUS75 KCYS 150851 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 151 AM MST Wed Nov 15 2017 ...Strong Winds Developing Thursday Over Western Portions of Southeast Wyoming... WYZ110-152200- /O.NEW.KCYS.HW.A.0023.171116T1200Z-171117T0100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 151 AM MST Wed Nov 15 2017 ...HIGH WIND WATCH IN EFFECT FROM EARLY THURSDAY MORNING THROUGH THURSDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from late tonight through Thursday afternoon. * TIMING...Winds will increase by early Thursday morning and peak during the afternoon before diminishing on Thursday evening. * WINDS...Southwest winds of 30 to 40 mph with gusts to 65 mph possible. * IMPACTS...Mainly to transportation. Blowover risk for high profile and light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ101-104-105-109-152200- /O.NEW.KCYS.HW.A.0023.171116T1600Z-171117T0100Z/ Converse County Lower Elevations-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Seminoe Dam, Medicine Bow, Shirley Basin, and Rawlins 151 AM MST Wed Nov 15 2017 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Thursday morning through Thursday afternoon. * TIMING...Winds will increase by late Thursday morning and peak during the afternoon before diminishing on Thursday evening. * WINDS...Southwest winds of 25 to 40 mph with gusts to 60 mph possible. * IMPACTS...Mainly to transportation. Blowover risk for high profile and light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
3 follow-up statements
244 WWUS75 KCYS 152144 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 244 PM MST Wed Nov 15 2017 ...Strong Winds Developing Late Tonight Over Portions of Southeast Wyoming... WYZ104-105-109-152245- /O.CAN.KCYS.HW.A.0023.171116T1600Z-171117T0100Z/ Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County- Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin, and Rawlins 244 PM MST Wed Nov 15 2017 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Watch. The threat for high winds has diminished. Gusty winds are still expected Thursday with some gusts over 50 mph possible. $$ WYZ110-161100- /O.UPG.KCYS.HW.A.0023.171116T1200Z-171117T0100Z/ /O.NEW.KCYS.HW.W.0030.171116T0700Z-171117T0100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 244 PM MST Wed Nov 15 2017 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST THURSDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from midnight tonight to 6 PM MST Thursday. The High Wind Watch is no longer in effect. * TIMING...Winds will increase late tonight and peak during the afternoon before diminishing on Thursday evening. * WINDS...Southwest winds of 30 to 40 mph with gusts over 60 mph possible. * IMPACTS...Mainly to transportation. Blowover risk for high profile and light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-161100- /O.CON.KCYS.HW.A.0023.171116T1600Z-171117T0100Z/ Converse County Lower Elevations- Including the cities of Bill, Douglas, Deer Creek, and Glenrock 244 PM MST Wed Nov 15 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... * TIMING...Winds will increase by late Thursday morning and peak during the afternoon before diminishing on Thursday evening. * WINDS...Southwest winds of 25 to 40 mph with gusts to 60 mph possible. * IMPACTS...Mainly to transportation. Blowover risk for high profile and light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
308 WWUS75 KCYS 160340 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 840 PM MST Wed Nov 15 2017 ...Strong Winds Developing Late Tonight into Thursday for Portions of Southeast Wyoming... WYZ110-161300- /O.CON.KCYS.HW.W.0030.171116T0700Z-171117T0100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 840 PM MST Wed Nov 15 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST THURSDAY... * TIMING...Winds will increase late tonight and peak Thursday afternoon before diminishing Thursday evening. * WINDS...Southwest 35 to 45 mph with gusts to 65 mph. * IMPACTS...Mainly to transportation. Blowover risk for high profile and light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-161300- /O.CON.KCYS.HW.A.0023.171116T1600Z-171117T0100Z/ Converse County Lower Elevations- Including the cities of Bill, Douglas, Deer Creek, and Glenrock 840 PM MST Wed Nov 15 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... * TIMING...Winds will increase late Thursday morning and peak during the afternoon before diminishing Thursday evening. * WINDS...Southwest 25 to 40 mph with gusts to 60 mph possible. * IMPACTS...Mainly to transportation. Blowover risk for high profile and light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
885 WWUS75 KCYS 160924 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 224 AM MST Thu Nov 16 2017 ...Strong Winds Developing Late Tonight into Thursday for Portions of Southeast Wyoming... WYZ101-162200- /O.UPG.KCYS.HW.A.0023.171116T1600Z-171117T0100Z/ /O.EXB.KCYS.HW.W.0030.171116T1600Z-171117T0100Z/ Converse County Lower Elevations- Including the cities of Bill, Douglas, Deer Creek, and Glenrock 224 AM MST Thu Nov 16 2017 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 9 AM this morning to 6 PM MST this evening. The High Wind Watch is no longer in effect. * TIMING...Winds will increase late Thursday morning and peak during the afternoon before diminishing Thursday evening. * WINDS...Southwest 25 to 40 mph with gusts to 60 mph possible. * IMPACTS...Mainly to transportation. Blowover risk for high profile and light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ104-162200- /O.EXB.KCYS.HW.W.0030.171116T1600Z-171117T0100Z/ Ferris/Seminoe/Shirley Mountains- Including the city of Seminoe Dam 224 AM MST Thu Nov 16 2017 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 9 AM this morning to 6 PM MST this evening. * TIMING...Winds will increase late Thursday morning and peak during the afternoon before diminishing Thursday evening. * WINDS...Southwest 25 to 40 mph with gusts to 60 mph. * IMPACTS...Mainly to transportation. Blowover risk for high profile and light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-162200- /O.CON.KCYS.HW.W.0030.000000T0000Z-171117T0100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 224 AM MST Thu Nov 16 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...Winds will peak Thursday afternoon before diminishing Thursday evening. * WINDS...Southwest 35 to 45 mph with gusts to 65 mph. * IMPACTS...Mainly to transportation. Blowover risk for high profile and light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116>119-162200- /O.NEW.KCYS.HW.A.0024.171117T2100Z-171118T0600Z/ South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 224 AM MST Thu Nov 16 2017 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY AFTERNOON THROUGH FRIDAY EVENING... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Friday afternoon through Friday evening. * TIMING...Winds will increase rapidly behind a cold front late Friday afternoon and peak during the early evening hours before diminishing late Friday evening. * WINDS...Northwest winds of 25 to 40 mph with gusts to 60 mph possible. * IMPACTS...Mainly to transportation. Blowover risk for high profile and light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 14, 10:30 PM MST, 3 hours 21 minutes earlier.
Area forecast discussion, Nov 14, 10:30 PM MST, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1030 PM MST Tue Nov 14 2017 .SHORT TERM...(This evening through Thursday night) Issued at 200 PM MST Tue Nov 14 2017 Tonight...Shortwave trough aloft moves off to our east with clearing skies overnight as surface high pressure builds in behind the passing cold front. Should be dry with lack of low and mid level moisture and lift. Wednesday...Cooler in the wake of the cold frontal passage with 700 mb temperatures near 1 Celsius yielding high temperatures in the upper 40s to mid 50s. Continued dry with lack of low and mid level moisture. Wednesday night...Not as cool as the airmass moderates and with increased low level winds. Thursday...Warmer and windy as height and thicknesses continue to rise. With increased low and mid level winds and gradients, our wind prone locations may approach or exceed high wind criteria in the afternoon. In the afternoon, expect a chance of rain showers, with mountains snow showers across Carbon County. Thursday night...A decent batch of low and mid level moisture moves across our western counties along the baroclinic band, producing scattered to numerous showers of rain and snow along and west of a Douglas to Laramie line, dry elsewhere. .LONG TERM...(Friday through Tuesday) Issued at 200 PM MST Tue Nov 14 2017 Forecast concerns early in extended period will focus on winds and high elevation snowfall. Minor differences between the operational and ensemble medium range model guidance. Very windy conditions will continue Friday with the passage of strong cold front and upper trough. Westerly winds will gust 35 to 50 mph over much of southeast WY. Friday will be much cooler with highs from the mid 30s west to mid 50s east. Snow levels will drop from 8000 to 6000 feet Friday. Strong westerly upslope favors moderate to heavy snowfall above 8000 feet, with several inches possible for the Snowy/Sierra Madre ranges. Blowing/drifting snow will create hazardous travel, especially along I-80 between Rawlins and Laramie. Rain showers will change to snow showers east of I-25 early Friday evening before tapering off late. It will remain breezy and cool Saturday followed by a gradual warmup Sunday and Monday with the passage of a upper ridge. A weaker Pacific front and shortwave trough passage Monday night and Tuesday will bring slightly cooler temperatures and scattered rain/snow showers along and west of the laramie Range. && .AVIATION...(For the 06Z TAFS through Wednesday evening) VFR conditions expected tonight and Wednesday with increasing high clouds by late Wednesday morning. South to southwest winds will be gusty at times Wednesday afternoon with gusts up to 25 to 30 knots. && .FIRE WEATHER... Issued at 200 PM MST Tue Nov 14 2017 Minimal concerns based on expected winds and humidities. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...MAJ AVIATION...TJT FIRE WEATHER...RUBIN
Hazardous weather outlook, Nov 14, 8:17 PM MST, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 817 PM MST Tue Nov 14 2017 WYZ101>119-160330- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 817 PM MST Tue Nov 14 2017 This hazardous weather outlook is for southeast Wyoming. .DAY ONE...TONIGHT The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY An approaching cold front will kick up winds in the ordinarily windy spots of southeast Wyoming. Wind gusts in excess of 60 mph will be possible. Snow develops in the mountains Thursday night as the cold front approaches, eventually moving through Friday morning. Significant accumulations are expected for the Snowy & Sierra Madre Ranges, with much lighter amounts for lower elevations. Winds will again be strong on Friday with and behind the cold frontal passage. Temperatures will turn sharply colder as well. .Spotter information statement... Spotter activation will not be required at this time. NEZ002-003-019>021-054-055-095-096-160330- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 817 PM MST Tue Nov 14 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TONIGHT Very windy conditions will continue across the western Nebraska Panhandle tonight, especially along the Interstate 80 corridor with wind gusts between 30 to 40 mph possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A cold front will move through western Nebraska Friday morning. A period of light snow may accompany this front along with northwest wind gusts of 30 to 40 mph on Friday. .Spotter information statement... Spotter activation will not be required at this time.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 1:59 AM MST | Winter Storm Watch | CYS | Albany, Carbon | 25 hr |
| Nov 15, 2:44 PM MST | High Wind Warning | CYS | Albany, Carbon, Converse | 26 hr |
Nearby
High Wind Watches in Wyoming, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.